Alert archive / Maine / High Wind Warnings in 2008

High Wind Warning 3, NWS Caribou, ME

March 20, 2008Penobscot County, Piscataquis County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Mar 20, 2008, 4:01 PM EDT for Penobscot County, Piscataquis County, Washington County, Maine. It took effect at Mar 21, 2008, 4:00 AM EDT. It was in force for 16 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 20, 2008, 4:01 PM EDT (20:01 UTC)
In effect from
Mar 21, 2008, 4:00 AM EDT
Expired
Mar 21, 2008, 8:00 PM EDT
In force
16 hr
Issued by
NWS Caribou, ME

Counties Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 90 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 9:47 AM EDTNON-TSTM WND DMGDover-Foxcroft, METREE BLOWN DOWN ON BEAR HILL ROAD.
Mar 21, 9:47 AM EDTNON-TSTM WND DMGEddington, METREE BLOWN DOWN ON POWER LINE AND ROADWAY.
Mar 21, 3:59 PM EDTNON-TSTM WND DMGBangor, MEBANGOR HYDRO ELECTRIC COMPANY IS EXPERIENCING POWER OUTAGES ACROSS SERVICE TERRITORY DUE TO HEAVY WINDS. PENOBSCOT COUNTY IS THE HARDEST HIT AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2008-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2008-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 202001
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
401 PM EDT THU MAR 20 2008

...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP TONIGHT AND
   CONTINUE THROUGH FRIDAY...

.INTENSIFYING LOW PRESSURE WILL MOVE NORTH THROUGH THE CANADIAN
MARITIMES TONIGHT AND FRIDAY. THIS WILL RESULT IN STRONG WEST TO
NORTHWEST WINDS DEVELOPING ACROSS THE REGION LATE TONIGHT. THE
STRONG WINDS WILL CONTINUE THROUGH FRIDAY.

MEZ010-031-210415-
/O.NEW.KCAR.HW.W.0003.080321T0800Z-080322T0000Z/
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
401 PM EDT THU MAR 20 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
BE EXPECTED LATE TONIGHT THROUGH FRIDAY. THE COMBINATION OF THESE
WINDS AND ICE COVERED TREES...MAY RESULT IN DOWNED LIMBS AND POWER
LINES.

THIS STORM WILL HAVE A MODERATE TO HIGH IMPACT ON THE WARNING
AREA. WINDS OF THIS MAGNITUDE WILL LIKELY CAUSE A NUMBER OF
SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR SHALLOW ROOTED TREES TO
FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE TO
TELEVISION ANTENNAS IS POSSIBLE. EXPECT SOME DIFFICULTY DRIVING
HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-032-210415-
/O.NEW.KCAR.HW.W.0003.080321T0800Z-080322T0000Z/
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
401 PM EDT THU MAR 20 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
BE EXPECTED LATE TONIGHT THROUGH FRIDAY. THE COMBINATION OF THESE
WINDS AND ICE COVERED TREES...MAY RESULT IN DOWNED LIMBS AND POWER
LINES.

THIS STORM WILL HAVE A MODERATE TO HIGH IMPACT ON THE WARNING
AREA. WINDS OF THIS MAGNITUDE WILL LIKELY CAUSE A NUMBER OF
SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR SHALLOW ROOTED TREES TO
FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE TO
TELEVISION ANTENNAS IS POSSIBLE. EXPECT SOME DIFFICULTY DRIVING
HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-029-030-210415-
/O.NEW.KCAR.WI.Y.0014.080321T0800Z-080322T0000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
401 PM EDT THU MAR 20 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH FRIDAY

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

DUDA
5 follow-up statements
000 
WWUS71 KCAR 210109
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
909 PM EDT THU MAR 20 2008

...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP TONIGHT AND   
CONTINUE THROUGH FRIDAY...

.INTENSIFYING LOW PRESSURE OVER THE NORTHERN COAST OF NOVA SCOTIA
THURSDAY EVENING...WILL CONTINUE TO INTENSIFY AS IT TURNS NORTH AND
MOVES INTO THE EASTERN GASPE PENINSULA BY LATE FRIDAY MORNING. THIS
WILL RESULT IN STRONG WEST TO NORTHWEST WINDS DEVELOPING ACROSS
THE REGION LATE TONIGHT. THE STRONG WINDS WILL CONTINUE THROUGH
FRIDAY.

MEZ010-031-210915-
/O.CON.KCAR.HW.W.0003.080321T0800Z-080322T0000Z/
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
909 PM EDT THU MAR 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
FRIDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
BE EXPECTED LATE TONIGHT THROUGH FRIDAY. THE COMBINATION OF THESE
WINDS AND ICE COVERED TREES...MAY RESULT IN DOWNED LIMBS AND
POWER LINES.

THIS STORM WILL HAVE A MODERATE TO HIGH IMPACT ON THE WARNING
AREA. WINDS OF THIS MAGNITUDE WILL LIKELY CAUSE A NUMBER OF
SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR SHALLOW ROOTED TREES
TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE
TO TELEVISION ANTENNAS IS POSSIBLE. EXPECT SOME DIFFICULTY
DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-032-210915-
/O.CON.KCAR.HW.W.0003.080321T0800Z-080322T0000Z/
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
909 PM EDT THU MAR 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
FRIDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
BE EXPECTED LATE TONIGHT THROUGH FRIDAY. THE COMBINATION OF THESE
WINDS AND ICE COVERED TREES...MAY RESULT IN DOWNED LIMBS AND
POWER LINES.

THIS STORM WILL HAVE A MODERATE TO HIGH IMPACT ON THE WARNING
AREA. WINDS OF THIS MAGNITUDE WILL LIKELY CAUSE A NUMBER OF
SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR SHALLOW ROOTED TREES
TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE
TO TELEVISION ANTENNAS IS POSSIBLE. EXPECT SOME DIFFICULTY
DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-029-030-210915-
/O.CON.KCAR.WI.Y.0014.080321T0800Z-080322T0000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
909 PM EDT THU MAR 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH FRIDAY

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

KHW
000 
WWUS71 KCAR 210849
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
449 AM EDT FRI MAR 21 2008

...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS
EVENING...

.STRONG LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE GASPE
PENINSULA TODAY THROUGH TONIGHT. THE LOW WILL SLOWLY WEAKEN AND
MOVE NORTH TOWARDS LABRADOR SATURDAY.

MEZ010-011-031-032-211600-
/O.CON.KCAR.HW.W.0003.000000T0000Z-080322T0000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
449 AM EDT FRI MAR 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
45 MPH TODAY INTO EARLY THIS EVENING. THE COMBINATION OF THESE
WINDS AND ICE COVERED TREES...MAY RESULT IN DOWNED LIMBS AND POWER
LINES.

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. WINDS
OF THIS MAGNITUDE COULD CAUSE A NUMBER OF SHALLOW ROOTED TREES TO
BE BLOWN DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES
WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-029-030-211600-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-080322T0000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
449 AM EDT FRI MAR 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH TODAY INTO EARLY THIS EVENING.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO
SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY
BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

NORCROSS
000 
WWUS71 KCAR 211500
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1100 AM EDT FRI MAR 21 2008

...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS
   EVENING...

.STRONG LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE GASPE
PENINSULA THROUGH TONIGHT. THE LOW WILL SLOWLY WEAKEN AND MOVE
NORTH TOWARD LABRADOR ON SATURDAY.

MEZ010-011-031-032-212300-
/O.CON.KCAR.HW.W.0003.000000T0000Z-080322T0000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1100 AM EDT FRI MAR 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL CONTINUE THROUGH EARLY THIS EVENING. THE COMBINATION OF
THESE WINDS AND ICE COVERED TREES...MAY RESULT IN DOWNED LIMBS AND
POWER LINES.

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. WINDS
OF THIS MAGNITUDE COULD CAUSE A NUMBER OF SHALLOW ROOTED TREES TO
BE BLOWN DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES
WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-029-030-212300-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-080322T0000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
1100 AM EDT FRI MAR 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL CONTINUE THROUGH EARLY THIS EVENING.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FITZSIMMONS
000 
WWUS71 KCAR 211916
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EDT FRI MAR 21 2008

...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS   
   EVENING...

.STRONG LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE GASPE
PENINSULA THROUGH TONIGHT. THE LOW WILL SLOWLY WEAKEN AND MOVE
NORTH TOWARD LABRADOR ON SATURDAY.

MEZ010-011-031-032-220000-
/O.CON.KCAR.HW.W.0003.000000T0000Z-080322T0000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
316 PM EDT FRI MAR 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL CONTINUE THROUGH THIS EVENING. THE COMBINATION OF THESE
WINDS AND ICE COVERED TREES...MAY RESULT IN DOWNED LIMBS AND POWER
LINES.

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. WINDS
OF THIS MAGNITUDE COULD CAUSE A NUMBER OF SHALLOW ROOTED TREES TO
BE BLOWN DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES
WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-029-030-220000-
/O.CON.KCAR.WI.Y.0014.000000T0000Z-080322T0000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
316 PM EDT FRI MAR 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL CONTINUE THROUGH THIS EVENING.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

DUDA
000 
WWUS71 KCAR 220017
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
817 PM EDT FRI MAR 21 2008

MEZ010-011-031-032-220130-
/O.EXP.KCAR.HW.W.0003.000000T0000Z-080322T0000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
817 PM EDT FRI MAR 21 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE THREAT OF STRONG WEST TO NORTHWEST WINDS HAS DIMINISHED ACROSS
THE REGION EARLY THIS EVENING. HOWEVER...WEST TO NORTHWEST WINDS
WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 30 MPH OVERNIGHT.

$$

MEZ015>017-029-030-220130-
/O.EXP.KCAR.WI.Y.0014.000000T0000Z-080322T0000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
817 PM EDT FRI MAR 21 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE THREAT OF STRONG WEST TO NORTHWEST WINDS HAS DIMINISHED ACROSS
THE REGION EARLY THIS EVENING. HOWEVER...WEST TO NORTHWEST WINDS
WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 30 MPH OVERNIGHT.

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Mar 20, 10:04 AM EDT, 5 hours 57 minutes earlier.

Area forecast discussion, Mar 20, 10:04 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1004 AM EDT THU MAR 20 2008

.SYNOPSIS...
LOW PRESSURE WILL TRACK ALONG THE MAINE COAST...THEN LIFT THROUGH
THE BAY OF FUNDY THIS EVENING. THIS LOW WILL CONTINUE TO INTENSIFY
AS LIFTS THROUGH WESTERN NEW BRUNSWICK AND BECOMES STATIONARY OVER
THE GASPE PENINSULA FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE ADJUSTED THE POP/WX GRIDS TO ACCOUNT FOR PRECIPITATION
DIMINISHING ACROSS DOWNEAST AND A LULL IN THE PRECIPITATION WITH
HIGHER CIGS/VSBYS OCCURRING ACROSS THE NORTH ATTM. COLDER AIR
WILL BE DRAWN BACK ACROSS THE REGION CHANGING ANY MIXED
PRECIPITATION TO SNOW AS THE LOW INTENSIFIES ALONG THE DOWNEAST
MAINE COAST AND MOVES INTO THE BAY OF FUNDY THIS EVENING.

THE UPPER LOW WILL CAPTURE THE SURFACE LOW TONIGHT...DRAWING THE
LOW NORTH TOWARD THE GULF OF SAINT LAWRENCE AND SLOWING THE
MOVEMENT. WITH THE SURFACE/UPPER LOWS STILL IN THE VICINITY...
ACCUMULATING SNOW WILL CONTINUE ACROSS NORTHERN AREAS TONIGHT.
ACROSS DOWNEAST AREAS...SNOW WILL TAPER TO SNOW SHOWERS TONIGHT.
WINDS WILL INCREASE ACROSS THE REGION TONIGHT...WITH DEVELOPING
BLOWING AND DRIFTING SNOW ACROSS NORTHERN AREAS. LOW TEMPERATURES
TONIGHT WILL RANGE FROM AROUND 20 NORTH...TO THE LOWER TO MID 20S
DOWNEAST.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
USED A BLEND OF THE NAM AND GFS FOR THE SHORT TERM. OCCLUDED LOW
WILL START TO FILL OVER THE GULF OF ST LAWRENCE ON FRIDAY. LIGHT
SNOW STILL WRAPPING AROUND THE UPPER LOW WILL PROVIDE AN
ADDITIONAL 1 TO 3 INCHES OF SNOW ACROSS NORTHERN SECTIONS DURING
THE DAYTIME FRIDAY. BUT THE BIGGEST FACTOR WILL BE THE WIND.
WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ALONG WITH THE
FALLING SNOW WILL PRODUCE BLOWING AND DRIFTING SNOW WITH NEAR
WHITE OUT CONDITIONS AT TIMES ACROSS MOST OF NORTHERN MAINE. STILL
HAVE SOME CONCERNS FOR POSSIBLE BLIZZARD CONDITIONS BECAUSE OF THE
BLOWING SNOW ON FRIDAY BUT FOR NOW WILL KEEP WINTER STORM WARNING
GOING AND LET DAY SHIFT TAKE ANOTHER LOOK AT THE SITUATION.
DOWNGLIDE WILL ALLOW FOR IMPROVING CONDITIONS ACROSS DOWNEAST
SECTIONS ON FRIDAY.

FOR SNOW ACCUMULATION ON FRIDAY USED A BLEND OF THE NAM AND GFS QPF
AND TOOK A 11.5 RATIO WHICH AGREED VERY CLOSELY TO THE MODEL GFS
AND NAM SNOW GRIDS.

LOW PRESSURE SLOWLY MOVES NORTH TOWARDS LABRADOR FRIDAY NIGHT AND
SATURDAY BUT STRONG WESTERLY GRADIENT AROUND LOW WILL KEEP BRISK
CONDITIONS ACROSS THE FORECAST AREA WITH SCATTERED SNOW SHOWERS
FOR NORTHERN SECTIONS FRIDAY NIGHT INTO SATURDAY.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LOADED THE GMOS FOR THE EXTENDED AND DIDNT MAKE MANY CHANGES FROM
THIS GUIDANCE.
&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
IFR/LIFR...WITH OCCASIONAL VLIFR...CONDITIONS ARE EXPECTED ACROSS
THE REGION TODAY. IFR/LIFR CONDITIONS WILL PERSIST ACROSS
NORTHERN AREAS TONIGHT WITH CONTINUING SNOW. CONDITIONS WILL IMPROVE
TO VFR LEVELS DOWNEAST LATER TONIGHT...WITH PRECIPITATION TAPERING
TO SCATTERED SNOW SHOWERS. GUSTY WINDS WILL INCREASE ACROSS THE
ENTIRE REGION TONIGHT. IFR CONDITIONS TO CONTINUE ACROSS THE
NORTH WITH SNOW AND BLOWING SNOW FRIDAY INTO FRIDAY NIGHT
IMPROVING TO VFR CONDITIONS BY SATURDAY. VFR CONDITIONS FRIDAY
THROUGH MONDAY OVER DOWNEAST SECTIONS.
&&

.MARINE...
NEAR TERM: GALE FORCE WINDS WILL DEVELOP TODAY...THEN CONTINUE
TONIGHT. A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS.
VISIBILITIES WILL BE REDUCED IN RAIN THIS MORNING AND THEN IN
MIXED PRECIPITATION LATER THIS AFTERNOON THROUGH THIS EVENING.
VISIBILITIES WILL THEN IMPROVE LATER THIS EVENING.

SHORT TERM: GALE FORCE WINDS TO CONTINUE ACROSS THE WATERS FRIDAY
THROUGH FRIDAY NIGHT AS STRONG LOW PRESSURE SPINS IN THE GULF OF
ST LAWRENCE. WINDS DECREASE TO SCA CONDITIONS SATURDAY AND THEN
BELOW SCA SATURDAY NIGHT AS WEAK HIGH PRESSURE BUILDS ACROSS THE REGION.
USED THE GFS FOR WINDS AND WNAWAVE FOR SEAS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 8 PM EDT FRIDAY FOR MEZ001>006-010.
     WINTER STORM WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR MEZ011-
     031-032.
MARINE...GALE WARNING UNTIL 6 AM EDT SATURDAY FOR ANZ050>052.
&&

NEAR TERM...FITZSIMMONS/NORCROSS
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...FITZSIMMONS/NORCROSS
MARINE...FITZSIMMONS/NORCROSS/FOSTER
Hazardous weather outlook, Mar 20, 8:35 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
835 AM EDT THU MAR 20 2008

MEZ001>006-010-211100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
835 AM EDT THU MAR 20 2008

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW...SLEET AND ICE REPORTS WILL BE NEEDED.

MEZ011-031-032-211100-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
835 AM EDT THU MAR 20 2008

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW...SLEET AND ICE REPORTS WILL BE NEEDED.

MEZ015>017-029-030-211100-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
835 AM EDT THU MAR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-211100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
835 AM EDT THU MAR 20 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:01 PM EDTWind AdvisoryCARHancock, Penobscot, Washington28 hr
Mar 20, 4:07 PM EDTBlizzard WarningCARAroostook32 hr

Nearby

High Wind Warnings in Maine, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.